MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF

TERUMO CORPORATION, ASHITAKA CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF
Catalog Number 1CX*FX15W
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.For this reason, evaluation code 11 was used in the conclusions section of h6.A follow up report will be submitted within 30 days of this report being sent.A review of the device history record and the product release decision control sheet of the involved product/lot # combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
The user facility reported a tube fracture on the capiox fx15 device during prime.Follow up communication with the user facility confirmed the following information: the one way valve line connected to the oxygenator looks like it had been severed; the product was changed out; the surgery was completed successfully; and there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up # 1 to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection confirmed the customer's observation.The purge line tube had been almost fractured at the joint with the port.Electron microscopic inspections of the fracture cross-sections of the tube found that some segments were in the smooth state and other segments in the rough state.It was noted that some streaks were generated starting from the smooth surface toward the rough surface.The tube was cut vertically and was subjected to another visual inspection revealing no defects, with the tube in the intact state.Simulation testing was conducted on a current product sample.A current product sample was exposed to a shock force at the joint of the purge line tube and the port after being left under a low temperature of 4°c.The sampling line tube became fractured at the joint.Electron microscopic inspection of the fractured cross-section found that the state of the surface was similar to that of the actual sample.A review of the device history record of the involved product code/lot# combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be definitively determined based on the investigation results, it is likely the actual sample was subjected to a shock force.The device labeling does address the potential for such an event in the instructions-for-use (ifu): "do not use if the package or device is damaged (e.G.Cracked) or any of the part caps are off.Do not use an oxygenator that leaks." all available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5840971
Report Number9681834-2016-00191
Device Sequence Number446743
Product Code DTZ
UDI-Device Identifier04987350701206
UDI-Public04987350701206
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2018
Device Catalogue Number1CX*FX15W
Device Lot Number151216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/02/2016
Supplement Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;